MAUDE Adverse Event Report: COVIDIEN MFG SOLUTIONS S.A. MAHURKAR; CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS

COVIDIEN MFG SOLUTIONS S.A. MAHURKAR; CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Model Number 8813793013
Medical Device Problem Codes Product Quality Problem (1506); Difficult to Remove (1528); Unraveled Material (1664)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/12/2023
Type of Reportable Event Malfunction
Event or Problem Description
According to the reporter, on the day of the event, dialysis was indicated for the patient.In that way, progress was made with the implementation of cdl (catheter duel lumen).The patient had a cvc (central venous catheter) in the internal jugular vein; for this reason, the internal jugular vein was chosen, and a successful puncture was guided by usg (ultrasound sonography) with good progression of the guide wire. after insertion of the catheter, the guidewire "opened," posing a risk to the patient.The guide wire was showing defects during removal and was bending inside the catheter.There was resistance and deformation of the guide wire.It was necessary to remove the entire catheter with the guidewire.A new puncture attempt was made, as successfully as the first, with the same failure in removing the guide wire, which "opened like a spring" and "dissolved," once again leading to the removal of the entire cdl containing the guide wire stuck inside.Opening was only successful on the 3rd attempt and with the 3rd new kit.The impact on the patient was the risk of endovascular injury and infection.There was no reported patient outcome.
 
Additional Manufacturer Narrative
D10 concomitant product: 8813793013, 8813793013 11.5fr 19.5cm mahka kit wce (lot#unknown) medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, on the day of the event, dialysis was indicated for the patient.In that way, progress was made with the implementation of cdl (catheter duel lumen).The patient had a cvc (central venous catheter) in the internal jugular vein; for this reason, the internal jugular vein was chosen, and a successful puncture was guided by usg (ultrasound sonography) with good progression of the guide wire. after insertion of the catheter, the guidewire "opened," posing a risk to the patient.The guide wire was showing defects during removal and was bending inside the catheter.There was resistance and deformation of the guide wire.It was necessary to remove the entire catheter with the guidewire.The catheter was removed manually by the doctor.A new puncture attempt was made, as successfully as the first, with the same failure in removing the guide wire, which "opened like a spring" and "dissolved,"which meant it lost its rigidity once again, leading to the removal of the entire cdl containing the guide wire stuck inside.The two defective kits had the same event and the same patient.No tools were used to remove the guidewire.No excessive force was applied to the product.The guidewire did not break into two pieces or multiple pieces.The guide wire used was included in the kit.The di mensions of the catheter and guidewire corresponded to what was indicated on the label.There were no dimensional issues noted.Nothing unusual was observed on the device prior to use.There was no washing done before use.No other products were being used with the device.There was no problem with the luer adapter.Tego was not used.The insertion site or skin was treated or cleansed with chlorhexidine degermante and later with chlorex alcoholic before placing the product, which was according to the infection prevention bundle.There was no report of occlusion.No cleaning agent or product was used on the device.Opening was only successful on the 3rd attempt, and with the 3rd new kit on the same day, it was the same as the lot of the 2nd kit, and the procedure was completed after resolving the problem.The impact on the patient was the risk of endovascular injury and infection.There was no blood loss.A blood transfusion was not necessary.No intervention or treatment was necessary as a result of the event.There was no reported patient injury. .

Brand Name
MAHURKAR
Common Device Name
CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
COVIDIEN MFG SOLUTIONS S.A.
edificio b20, calle #2
alajuela 20101
CS  20101
Manufacturer (Section G)
COVIDIEN MFG SOLUTIONS S.A.
edificio b20, calle #2
alajuela 20101
CS   20101
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key18406517
Report Number3009211636-2023-00369
Device Sequence Number2673656
Product Code FOZ
UDI-Device Identifier10884521004832
UDI-Public10884521004832
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K943349
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8813793013
Device Catalogue Number8813793013
Device Lot Number2302400133
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/30/2023
Supplement Date Received by Manufacturer01/08/2024
Initial Report FDA Received Date12/27/2023
Supplement Report FDA Received Date01/23/2024
Date Device Manufactured02/24/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10
Patient Age87 YR
Patient SexMale